Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 132, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 24, 2017, 2:57 PM PST. It took effect at Dec 25, 2017, 12:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 2:57 PM PST (22:57 UTC)
- In effect from
- Dec 25, 2017, 12:00 PM PST
- Expired
- Dec 25, 2017, 9:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
688 WHUS76 KEKA 242257 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 257 PM PST Sun Dec 24 2017 PZZ470-250700- /O.NEW.KEKA.SC.Y.0132.171225T2000Z-171226T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 PM PST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM MONDAY... * WINDS...N increasing to 15 to 20 kt on Monday. * SEAS...Building to 8 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
5 follow-up statements
886 WHUS76 KEKA 250439 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 839 PM PST Sun Dec 24 2017 PZZ470-251245- /O.CON.KEKA.SC.Y.0132.171225T2000Z-171226T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 839 PM PST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST MONDAY... * WINDS...N increasing to 15 to 20 kt on Monday. * SEAS...Building to 8 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
967 WHUS76 KEKA 251022 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 222 AM PST Mon Dec 25 2017 PZZ470-251830- /O.CON.KEKA.SC.Y.0132.171225T2000Z-171226T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 222 AM PST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... * WINDS...N increasing to 10 to 15 kt on Monday. * SEAS...Building to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
108 WHUS76 KEKA 251709 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 909 AM PST Mon Dec 25 2017 PZZ470-260115- /O.CON.KEKA.SC.Y.0132.171225T2000Z-171226T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 909 AM PST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...N 15 kt with gusts to 20 kt. * SEAS...W to NW 10 ft at 15 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
267 WHUS76 KEKA 252250 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 250 PM PST Mon Dec 25 2017 PZZ470-260500- /O.CON.KEKA.SC.Y.0132.000000T0000Z-171226T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 PM PST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * SEAS...W to NW 10 ft at 14 seconds this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
675 WHUS76 KEKA 260438 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 838 PM PST Mon Dec 25 2017 PZZ470-260545- /O.EXP.KEKA.SC.Y.0132.000000T0000Z-171226T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 838 PM PST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Waves will continue to slowly drop this evening and tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 2:47 PM PST, 10 minutes earlier.
Area forecast discussion, Dec 24, 2:47 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PST Sun Dec 24 2017
.SYNOPSIS...A weak frontal boundary will bring a chance for light
rain to northwest California into this evening. The clouds and
rain will be short lived followed by a brief period of dry weather
starting on Christmas. A couple of weak weather systems are
possible by mid and late week with more chances of for rain,
mainly north of Cape Mendocino.
&&
.DISCUSSION...An upper level shortwave will bring light rain to
areas mainly N of Cape Mendocino on through this evening. The
models have continued to trend light with rainfall amounts. Up to
a quarter of an inch still appears possible in the mountains of
extreme N Del Norte County. Snow is looking less likely. However,
a light dusting remains possible over the highest elevations of
Trinity County this evening.
Have indicated radiational fog development for Monday night behind
this weather system due to the potential for some lingering low-
level moisture, light winds, and clearing skies.
Forecast rain amounts with the next weather system late Tuesday
still appear to be light, but have adjusted PoPs up a bit due to
increased forecast confidence. The GFS is still indicated a more
substantial rain maker late in the coming week with the potential
of around one half inch in Del Norte County. GFS ensemble members
are in good agreement as well, but the ECMWF is indicating more of
a ridge over the area and minimal precip during this period.
Needless to say, confidence with this system continues to be low,
so stay tuned! /SEC
&&
.AVIATION...Afternoon visible satellite picture showed mid to
high clouds covering the entire region. The main air terminals and
other airfields have been consistently VFR. Radar imagery also
indicated plenty of returns, but mostly resulting in virga due to
the high cloud bases. A few sprinkles or light rain was reported
briefly at CEC and UKI. The clouds and rain are associated with a
weak shortwave and cold front. As the cold front approaches the
North Coast, rain will be mostly shortlived and light in intensity
as well as have low QPF or rain amounts. Cigs will lower in the
evening, but MVFR conditions will most likely be confined to the
far North Coast and accompany the cold front. /TA
&&
.MARINE...Winds are expected to be fairly light through much of
the period. N winds will increase enough behind the first weather
system on Monday, producing a rather brief period of Small Craft
Advisory conditions over the N offshore waters late Monday. Have
gone ahead and hoisted an advisory. Seas will remain dominated by
a long period NW swell through the early portion of the week,
followed by a W swell train. /SEC
&&
.SURF ZONE...Fresh WNW long period swell continues to build into
the area this afternoon initial periods of around 17 seconds. With
the absence of much in the way of shorter period waves, this may
allow for some sneaker waves into the evening. At this point,
observations from the N Spit CDIP buoy isn't showing much in the
way of significant set behavior, and the evening shift may be able
to expire the Beach Hazards Statement early. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until midnight tonight for
CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 24, 3:08 AM PST, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 308 AM PST Sun Dec 24 2017 CAZ102-105>108-110>113-251115- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 308 AM PST Sun Dec 24 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-251115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 308 AM PST Sun Dec 24 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There will be an increased threat of sneaker waves at area beaches on today with the greatest threat this morning. Never turn your back on the ocean! .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.